Jump to content
Sign in to follow this  
Manopolize

Depersonalization

Recommended Posts

Hi all! First I feel for all who struggle with any type of mental illness. I was wondering if anyone had depersonalization due to anxiety and depression and what, if anything, have you found to help? I am currently taking xanax up to 4mg a day and just started Cymbalta and scarred to death. I have been living this way for about 6 months and can't take it much longer. I need some major support! Please help me.

Share this post


Link to post
Share on other sites

Hi Mano:

I'm sorry to hear about your symptoms. I'm glad that you have posted here. Alot of folks have found this Forum supportive and helpful.

I've had some depersonalization symptoms and it can be unsettling. Like, is this world real? And so forth.

The Cymbalta may prove to be very helpful to you. Don't be surprised if you have a few side effects early on (take it with food). And even a little more of the depersonalization at first. But it is worth giving it a 4-6 week trial.

Take care of yourself. And check in here, cause I think folks will be willing to coach you along.

Do you see a counselor or a psychatrist? Be assertive about checking in with them while you start on the Cymbalta.

Tim

Share this post


Link to post
Share on other sites

Hi Manopolize,

Well more often than not depersonalization can be caused by medication as well as PSTD, Emotional Stress/Conflict, Shock , Trauma.

You say you are on up to 4mg a day of xanax? Do you realise that 0.5 of xanax is equivalent to 10mg of Valium and that 4 mg of xanax is equal to 80mg of Valium (Diazepam) Xanax has a very short half life 6-12 hours, while Valium (Diazepam) has a long half life 20-100 [36-200 - active metabolism)

This may well be the cause of your depersonalization, on such a large dose of benzodiazepines you are getting constant withdrawal symptoms because of the short half life and may need more just to remain stable.

My advice, get you Doctor to switch you over to Valium as this has a long half life and will ease of your feeling of depersonalization. Perhaps your Doctor does not remember that 0.5 of xanax is the same as 10mg of Valium!

I hope that you do well on your Cymbalta

Do see your Doctor about your xanax.

Best Wishes

Jim Bow

Share this post


Link to post
Share on other sites

Hi Manopolize,

Well more often than not depersonalization can be caused by medication as well as PSTD, Emotional Stress/Conflict, Shock , Trauma.

You say you are on up to 4mg a day of xanax? Do you realise that 0.5 of xanax is equivalent to 10mg of Valium and that 4 mg of xanax is equal to 80mg of Valium (Diazepam) Xanax has a very short half life 6-12 hours, while Valium (Diazepam) has a long half life 20-100 [36-200 - active metabolism)

This may well be the cause of your depersonalization, on such a large dose of benzodiazepines you are getting constant withdrawal symptoms because of the short half life and may need more just to remain stable.

My advice, get you Doctor to switch you over to Valium as this has a long half life and will ease of your feeling of depersonalization. Perhaps your Doctor does not remember that 0.5 of xanax is the same as 10mg of Valium!

I hope that you do well on your Cymbalta

Do see your Doctor about your xanax.

Best Wishes

Jim Bow

Jim Bow-

I saw you state some similar statistics regarding benzos yesterday and did some research on my own with little success. Would you mind PM'g me with the source of your various phamacological data regarding the comparisons of benzos?

I have been on benzos for years at a low dosage, and would be very curious to educate myself regarding your claims.

Warmest Regards,

Deepster

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...